I have just started taking 10mg of this drug and my heart keeps fluttering from 60 to 100 should I still keep taking them as I have only taken 2 tablets or should I give them time to work thank you
You don't say why your doctor prescribed the propranolol, as it can be used for abnormal heart rhythm, or perhaps more commonly at that dose an anxiety/stress problem. So I can only give general answers.
Beta-blockers such as propranolol act to slow the heart rate and this can result in a reduction in blood pressure. In anxiety, another effect is a faster heart rate because of the adrenaline released when under stress. So again, the propranolol will help slow the heart rate and reduce some of the "fear and flight" effects of adrenaline.
Propranolol is relatively short acting, typically being taken 3-4 times a day in some cases, so I suspect the variation in heart rate you are feeling is due to the active drug and when a dose wears off. However, I would not worry too much about it - the dose / frequency can be adjusted to give the best effect without making your heart slow too much. Moreover, the more anxious you become about the variation in rate, the more adrenaline you may release which will only raise the rate further.
For a normal adult, a resting heart rate should be around 70. Anything significantly faster or slower can be a problem and a risk to your overall health or safety (too low a rate increases the risk of falls).
My advice would be to try and relax as much as possible, and whilst you can monitor your heart rate when necessary, don't be afraid of what is happening. Talk to your doctor and get an understanding of how the propranolol is being used, and what are the targets to aim for.
I hope this helps.